Washington, 2012

Wildfire in Washington, August 5 to 9, 2012

August 5 to 9, 2012 · NWS OTX · 1 event in 1 county or zone

The Antoine 2 Wildfire burned 6,837 acres of grass, heavy sage, and timber across steep and rocky terrain seven miles north of Chelan, Washington near Wells Dam on the Columbia River in Chelan and Okanogan counties. The cause of the fire remained under investigation.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Antoine 2 Wildfire burned 6,837 acres of grass, heavy sage, and timber across steep and rocky terrain seven miles north of Chelan, Washington near Wells Dam on the Columbia River in Chelan and Okanogan counties. The cause of the fire remained under investigation. The fire threatened fifty homes at one time, but no structures were loss. Highway 97 was briefly closed Monday, August 6th, when the flames jumped over the road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 5, 10:21 AM PST, 39 minutes earlier.

Area forecast discussion, Aug 5, 10:21 AM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1121 AM PDT Sun Aug 5 2012

.SYNOPSIS...
Today will be quite hot over the Inland Northwest. Afternoon
temperatures will range from the mid 90s to near 100 degrees. It
has been about three weeks since temperatures were this hot.
Widely scattered thunderstorms on Monday will heighten the
potential for grass and brush fires over portions of central and
eastern Washington. Another round of thunderstorms will be
possible on Wednesday. The remainder of the upcoming week will be
warmer than average with lots of sunshine.

&&

...DRY THUNDERSTORMS POSSIBLE MONDAY AND PERHAPS AGAIN WEDNESDAY...

.DISCUSSION...
Rest of today: Very little in the way of changes were made to the
fcst...with hot high temperatures still expected. We'll be
focusing on trying to fine tune the areal coverage of thunder
late tonight into Monday evening as the next short- wave trough
moves NE through Oregon today...then into Ern Wa and N Idaho
Monday.

Fire Wx: We'll likely issue Red Flag warnings for dry lightning
very soon for all of our fire zones. Stay tuned... bz

&&

.AVIATION...
18Z TAFS...High pressure will remain over the region through
tonight. Scattered high clouds are expected to move north ahead
of a weather disturbance after 20-22z today. This weather
disturbance will pass through the area on Monday after 10z. VFR
conditions and light, mainly terrain driven winds will be common.
High based ceilings (13-15k ft agl) will be likely 12z- 18z
Monday for especially KLWS...KPUW...KMWH and KEAT. BZ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        95  66  92  65  94  64 /   0   0  20  10  10  20
Coeur d'Alene  93  60  90  60  93  59 /   0   0  20  10  10  10
Pullman        93  59  91  57  94  56 /   0   0  20  10  10  10
Lewiston      100  71 100  69 101  68 /   0  10  20  10  10  20
Colville       99  61  94  58  97  58 /   0   0  30  30  10  10
Sandpoint      90  54  88  55  91  52 /   0   0  30  20   0  10
Kellogg        91  59  89  59  92  57 /   0   0  20  20  10  10
Moses Lake    100  68  97  64  98  63 /   0  10  20  10  10  20
Wenatchee      99  71  97  68  96  68 /   0  10  30  10   0  10
Omak           99  65  96  63  98  62 /   0  10  30  20   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...FIRE Weather Watch from late tonight through Monday afternoon
     for East Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington South Central Cascade Valleys (Zone 676).

     FIRE Weather Watch from Monday morning through Monday evening
     for East Washington Okanogan/Methow Valleys (Zone 684).

&&
Hazardous weather outlook, Aug 5, 4:37 AM PST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
537 AM PDT SUN AUG 5 2012

WAZ031>035-041>044-061245-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
537 AM PDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON
AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED MAINLY DRY LIGHTNING MOVING ACROSS EASTERN WASHINGTON
MONDAY HAS THE POTENTIAL TO PRODUCE FIRE STARTS THAT COULD SPREAD
RAPIDLY IN GRASSES AND SHRUBS BELOW ABOUT 3000 FEET.

A FIRE WEATHER WATCH HAS BEEN ISSUED TO TAKE THIS INTO ACCOUNT.
STAY TUNED TO FURTHER UPDATES REGARDING THIS POSSIBLE FIRE EVENT.

IDZ001>004-026-027-WAZ036>038-061245-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
537 AM PDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, East Slopes Northern Cascades

When
August 5, 11:00 AM PST to August 9, 12:00 AM PST
Where
East Slopes Northern Cascades forecast zone
Reported by
Other Federal Agency

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2012Every state in 2012This day in weather historyWarnings in Washington, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404696.